Neurological excitation in a 6-week-old male infant after morphine overdose.

Thomas, Jörg; Corson, Nils; Meinhold, Anke; Both, Christian P (2019). Neurological excitation in a 6-week-old male infant after morphine overdose. Paediatric anaesthesia, 29(10), pp. 1060-1061. Wiley 10.1111/pan.13723

[img] Text (Case report)
Thomas Corson_Infant morphine_PediatricAnesthesia_2019.pdf - Published Version
Restricted to registered users only
Available under License Publisher holds Copyright.

Download (199kB) | Request a copy

While respiratory depression is a known complication of morphine overdose, the neuro-excitatory side effect of the morphine metabolite morphine-3-glucuronide is less widely known. Here, we report the case of an infant with neurological excitation after morphine overdose. The neuro-excitation in this infant was probably induced by an elevated morphine-3-glucuronide concentration.

Item Type:

Journal Article (Further Contribution)

Division/Institute:

04 Faculty of Medicine > Department of Intensive Care, Emergency Medicine and Anaesthesiology (DINA) > Clinic and Policlinic for Anaesthesiology and Pain Therapy

UniBE Contributor:

Corson, Nils

Subjects:

600 Technology > 610 Medicine & health

ISSN:

1460-9592

Publisher:

Wiley

Language:

English

Submitter:

Jeannie Wurz

Date Deposited:

05 Nov 2019 16:06

Last Modified:

05 Nov 2019 16:06

Publisher DOI:

10.1111/pan.13723

PubMed ID:

31433900

Uncontrolled Keywords:

metabolites morphine morphine-3-glucuronide neuro-excitation overdose pain therapy

BORIS DOI:

10.7892/boris.134470

URI:

https://boris.unibe.ch/id/eprint/134470

Actions (login required)

Edit item Edit item
Provide Feedback